Alert archive / Nevada / Red Flag Warnings in 2023
Red Flag Warning 2, NWS Reno, NV
NWS Reno, NV issued this red flag warning at Jul 26, 2023, 8:12 AM PDT for Lassen County, Modoc County, California; 6 counties in Nevada. It took effect at Jul 26, 2023, 12:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2023, 8:12 AM PDT (15:12 UTC)
- In effect from
- Jul 26, 2023, 12:00 PM PDT
- Expired
- Jul 26, 2023, 9:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Reno, NV
Counties Lassen County, CA, Modoc County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Pershing County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 32 km from the middle of the area, began a volume at 15:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 3.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4461 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
912 WWUS85 KREV 261512 RFWREV URGENT - FIRE WEATHER MESSAGE National Weather Service Reno NV 812 AM PDT Wed Jul 26 2023 CAZ270-278-NVZ420-423-458-270400- /O.UPG.KREV.FW.A.0002.230726T1900Z-230727T0400Z/ /O.NEW.KREV.FW.W.0002.230726T1900Z-230727T0400Z/ Surprise Valley California-Eastern Lassen County- Northern Sierra Front including Carson City, Douglas, Storey, Southern Washoe, Western Lyon, and Far Southern Lassen Counties- West Humboldt Basin in Pershing County-Northern Washoe County- 812 AM PDT Wed Jul 26 2023 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE DESERTS OF NORTHEAST CALIFORNIA AND PORTIONS OF NORTHWEST NEVADA... The National Weather Service in Reno has issued a Red Flag Warning for gusty winds and low humidity, which is in effect from noon today to 9 PM PDT this evening. The Fire Weather Watch is no longer in effect. * CHANGES...Upgraded the Fire Weather Watch to a Red Flag Warning. * Affected Area...Fire Weather Zone 270 Surprise Valley California, Fire Weather Zone 278 Eastern Lassen County, Fire Weather Zone 420 Northern Sierra Front including Carson City, Douglas, Storey, Southern Washoe, Western Lyon, and Far Southern Lassen Counties, Fire Weather Zone 423 West Humboldt Basin in Pershing County and Fire Weather Zone 458 Northern Washoe County. * Winds...Southwest 15-25 mph with gusts 30-40 mph. Ridgelines could see gusts of 40-50 mph. * Humidity...Minimum 8-14%. * Duration...3-6 hours. * Impacts...The combination of gusty winds and low humidity can cause fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ http://weather.gov/reno
1 follow-up statement
912 WWUS85 KREV 270351 RFWREV URGENT - FIRE WEATHER MESSAGE National Weather Service Reno NV 851 PM PDT Wed Jul 26 2023 CAZ270-278-NVZ420-423-458-270500- /O.EXP.KREV.FW.W.0002.000000T0000Z-230727T0400Z/ Surprise Valley California-Eastern Lassen County- Northern Sierra Front including Carson City, Douglas, Storey, Southern Washoe, Western Lyon, and Far Southern Lassen Counties- West Humboldt Basin in Pershing County-Northern Washoe County- 851 PM PDT Wed Jul 26 2023 ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE DESERTS OF NORTHEAST CALIFORNIA AND PORTIONS OF NORTHWEST NEVADA... Winds continue to diminish this evening with more typical afternoon breezes expected Thursday and Friday. A better chance for enhanced west-southwest wind is possible Saturday. $$ http://weather.gov/reno
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Jul 26, 1:15 AM PDT, 6 hours 57 minutes earlier.
Area forecast discussion, Jul 26, 1:15 AM PDT, 6 hours 57 minutes before
Area Forecast Discussion
National Weather Service Reno NV
115 AM PDT Wed Jul 26 2023
.SYNOPSIS...
A seasonably warm, dry, and breezy pattern will be in place this
week. This will produce enhanced fire weather concerns and periods
of choppy conditions across area lakes. Signals for isolated
showers and storms are possible next week over portions of the
Basin and Range as monsoon moisture filters northward.
&&
.DISCUSSION...
An extended period of dry and breezy conditions will be in place
this week which will yield enhanced fire weather concerns along with
choppy conditions across area lakes. Most days will feature
southwesterly breezes with gusts in the 20-30 mph range for most
areas with breezier conditions expected Wednesday and Saturday where
gusts could reach into the 30-40 mph range by the late afternoon and
evening hours. These will be the days that will see heightened
threats for critical fire weather conditions along with hazardous
boating conditions across area lakes. For additional details on the
expected fire weather impacts, see the Fire Weather Discussion.
Otherwise, expect a seasonably hot day today with highs across
western Nevada communities reaching into the upper 90s to near 100
degrees this afternoon. For the remainder for this week and into
early next week, temperatures will generally remain around average
with highs in the mid-90s across western Nevada valleys with mid-80s
for Sierra valleys. Communities across NE California through
portions of Plumas/Lassen Counties will see highs in the low 90s.
Precipitation potential will be minimal through this week as we
remain fixed in a dry southwest flow regime aloft. By next week
there are some signals for monsoon moisture to drawn northward, but
the main axis of moisture is looking to be concentrated along the
eastern half of Nevada. However, this may be sufficient to trigger a
isolated showers or thunderstorms(5-10% chance) across portions of
the western Nevada Basin and Range. Fuentes
&&
.AVIATION...
VFR conditions will prevail this afternoon along with increased SW
gusts of 25-35 knots across the Sierra and western Nevada terminals
this afternoon/evening. Winds will also increase across the Sierra
ridgetops (sustained 35-45kts at FL100) after 03z this evening
through Thursday morning which result in areas of mountain wave
turbulence along and east of the Sierra crest. Periods of LLWS
will also be possible this morning across Sierra terminals before
wind mix down to the terminals in the afternoon. Fuentes
&&
.FIRE WEATHER...
Persistent dry and breezy winds (20-30 mph) will continue to cure
fuels this week. Strongest winds for the rest of this week are
forecast Wednesday and Saturday.
A 3-6 hour window of Critical Fire Conditions is looking possible
Wednesday for desert/low elevation area across northeast CA and
western NV north of US-50 where fine fuels are ready to burn. Breezy
winds may kick in a bit earlier on Wednesday, perhaps by 10-11am
with peak speeds of 25-40 mph during the afternoon/early evening
hours. Winds should diminish an hour or so after sunset in valley
locations. Brong/Richards
&&
.REV Watches/Warnings/Advisories...
NV...Fire Weather Watch from noon PDT today through this evening
NVZ420-423-458.
Lake Wind Advisory from noon today to 9 PM PDT this evening
NVZ003-004.
CA...Fire Weather Watch from noon PDT today through this evening
CAZ270-278.
&&Nearby
Red Flag Warnings in Nevada, 2023Red Flag Warnings in California, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.